MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL

KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL
Model Number 27040XA
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the ceramic tip of the inner sheath broke into 2 pieces just after starting to diathermy inside patient bladder.The surgeon was able to retrieve the broken ceramic tip after a long struggle.The surgery was extended between 30 and 60 mins.No negative impact in state of health reported.The surgery was completed but delayed for more than 30 mins.Therefore the event is deemed reportable.
 
Additional Manufacturer Narrative
Damage can be identified, see chapter 'maintenance, repair, servicing and disposal' in the instructions for use.The following tests must be carried out to detect functional limitations: check the surface of the product for mechanical integrity and changes.Check the labeling for legibility.Check the product for mechanical integrity.Check the correct positioning of the assembled components and, if necessary, also check the cleaning connector.Check the mobility of all mobile components, if necessary, once the components have been assembled in the case of products that can be dismantled.Check whether the end positions of the application part are reached." the complaint history did not reveal any pickup in similar complaints; no trend was identified: (b)(4).
 
Additional Manufacturer Narrative
Correction in section h6 to void code 4315 from the last report.Also, correction to the evaluation summary from the last report in section h11.Please see below: during a holep procedure, the ceramic tip of the tur inner sheath broke.Technical examination revealed a significantly weakened bond between the ceramic and the shaft.The findings indicate a gradual degradation of the adhesive bond due to the effects of reprocessing, corrosive processes, and mechanical stress during use and handling.Assuming proper and professional application and reprocessing, karl storz has validated electrical safety for a total of 400 cycles.The 27040xa / inner shaft, for 27040 sd/sl was manufactured in may 2024.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH, FOR 27040 SD/SL
Common Device Name
INNER SHEATH, FOR 27040 SD/SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23089321
Report Number9610617-2025-01630
Device Sequence Number15876392
Product Code HIH
UDI-Device Identifier04048551076521
UDI-Public04048551076521
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040XA
Device Catalogue Number27040XA
Device Lot NumberSL07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer03/11/2026
Not provided
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date03/13/2026
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown